Rinsho Shinkeigaku (Clinical Neurology)

Case Report

A case of cardiac arrest due to the appearance of Brugada-type electrocardiogram during epilepsy treatment

Satoru Miyao, M.D.1), Yuichi Kubota, M.D., Ph.D.1), Naoto Nagino, M.D.1), Satoshi Egawa, M.D.1), Hidetoshi Nakamoto, M.D.1), Satoko Fukuchi, M.T.1) and Takakazu Kawamata, M.D., Ph.D.2)

1) Department of Epilepsy Center, TMG Asaka Medical Center
2) Department of Neurosurgery, Tokyo Women's Medical University

The appearance of arrhythmias in epilepsy practice can lead to sudden death. This time, we experienced a case of cardiac arrest caused by lethal arrhythmia and resuscitation, and captured changes in the electrocardiogram over time from outpatient, before and after sudden change, after resuscitation, to convalescent period. QT prolongation and Brugada-type waveforms were confirmed in the changes over time in the electrocardiogram. Focusing on the importance of recognizing the pharmacological and pharmacokinetic interactions with Na channel blockers and psychotropic drugs that may induce electrocardiographic changes, we emphasized the importance of electrocardiogram in epilepsy treatment.
Full Text of this Article in Japanese PDF (8490K)      Full Text of this Article in English HTML

(CLINICA NEUROL, 61: 466−470, 2021)
key words: SUDEP, longed QT, Brugada, Na channel blocker

(Received: 10-Dec-20)